Show simple item record

dc.contributor.authorCook, Richard J.
dc.contributor.authorShen, Hua 20:40:51 (GMT) 20:40:51 (GMT)
dc.descriptionThis is the peer reviewed version of the following article: Shen, H. and Cook, R. J. (2015), Analysis of interval-censored recurrent event processes subject to resolution. Biom. J., 57: 725–742. doi: 10.1002/bimj.201400162, which has been published in final form at This article may be used for non-commercial purposes in accordance With Wiley Terms and Conditions for self-archiving.en
dc.description.abstractInterval-censored recurrent event data arise when the event of interest is not readily observed but the cumulative event count can be recorded at periodic assessment times. In some settings, chronic disease processes may resolve, and individuals will cease to be at risk of events at the time of disease resolution. We develop an expectation-maximization algorithm for fitting a dynamic mover-stayer model to interval-censored recurrent event data under a Markov model with a piecewise-constant baseline rate function given a latent process. The model is motivated by settings in which the event times and the resolution time of the disease process are unobserved. The likelihood and algorithm are shown to yield estimators with small empirical bias in simulation studies. Data are analyzed on the cumulative number of damaged joints in patients with psoriatic arthritis where individuals experience disease remission.en
dc.description.sponsorshipNatural Sciences and Engineering Research Council of Canada (RGPIN 155849); Canadian Institutes for Health Research (FRN 13887); Canada Research Chair (Tier 1) – CIHR funded (950-226626). HS: Grant from the Division of High Impact Clinical Trials of the Ontario Institute for Cancer Researchen
dc.relation.ispartofseriesBiometrical Journal;57(5)en
dc.subjectEM algorithmen
dc.subjectInterval censoringen
dc.subjectMover-stayer modelen
dc.subjectPiecewise-constant rate functionen
dc.subjectRecurrent eventsen
dc.titleAnalysis of interval-censored recurrent event processes subject to resolutionen
dcterms.bibliographicCitationShen, H. and Cook, R. J. (2015), Analysis of interval-censored recurrent event processes subject to resolution. Biom. J., 57: 725–742. doi: 10.1002/bimj.201400162en
uws.contributor.affiliation1Faculty of Mathematicsen
uws.contributor.affiliation2Statistics and Actuarial Scienceen

Files in this item


This item appears in the following Collection(s)

Show simple item record


University of Waterloo Library
200 University Avenue West
Waterloo, Ontario, Canada N2L 3G1
519 888 4883

All items in UWSpace are protected by copyright, with all rights reserved.

DSpace software

Service outages